MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to boston scientific for analysis.Returned product consisted of a mamba flex microcatheter.The hub, shaft and tip were microscopically examined.The device showed a damaged area approximately 65.5cm from the tip.The foreign material the customer returned was confirmed.The returned rota wire was inserted into the lumen of the device.The wire transcended through the device until it met resistance approximately 115cm from the hub.The device was x-rayed; however, nothing appeared on the x-ray image.The wire was removed, and the device was soaked for a period of 24 hours until the lumen blockage was cleared.A syringe of fluid was injected through the device to show patency.It was noticed that the damaged area inflated like a balloon which gives the indication of shaft damage and ptfe inner liner damage.The wire was reinserted and transcended through the device with a slight sticking point at the 65.5cm damage.The foreign material that was recovered was tested on the ftir testing equipment.The foreign material that was noticed is consistent with the wire interfering with the ptfe liner.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.No other issues were identified during the product analysis.The complaint was confirmed for difficulty loading the wire and foreign material.
 
Event or Problem Description
It was reported that foreign material was present in the device.A percutaneous coronary intervention was being performed to treat a blockage in the ostial right coronary artery.A rota wire was being used and would not advance through the mamba flex microcatheter.The catheter was removed and flushed and a hair-like substance came out.The mamba device was not reinserted in the body.The rota wire was used to complete the procedure.No patient complications were reported.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10771583
Report Number2134265-2020-14950
Device Sequence Number19868823
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0025844151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR